Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Can Laboratory variation cause a change in the hemoglobin level?

User rating for this question
Answered by

Practicing since : 2002
Answered : 2397 Questions
I have ITP I took a CBC 3 days ago my Platelets were 204 and HGB was 14.1 I took a cbc today my Platelets were 244 HGB 13.3 why the drop in HGB . DR says lab variation everything is in normal range. for WBC and complete cbc
Posted Wed, 26 Mar 2014 in Blood Disorders
Answered by Dr. Robert Galamaga 4 hours later
Brief Answer: Considerations. Detailed Answer: hello and thank you for sending the question. I agree with your doctor. Laboratory variation can cause a change in the hemoglobin level. This can vary from 0.5 to over 1.0 from test to test. I would not be very concerned with this at this time. It would be reasonable again to check your hemoglobin level at some point in the next few months. your platelet count is currently in an excellent range. This is very good for you. I would recommend that you continue to follow up with your primary care doctor as scheduled. Sincerely, Dr. Galamaga.
Above answer was peer-reviewed by
Follow-up: Can Laboratory variation cause a change in the hemoglobin level? 17 minutes later
I will be taking another CBC 3/10/14 My Platelets go up fast after Nplate but at times also drop fast. They stay up a couple weeks then can drop down below 50 then at times a Nplate shot will lower my count then the shot will keep it up for a few weeks . It has gone down as low as 7 and up has high as 345 I am given a 2.50 mg injection as a standard. I am 69 yrs. old what is the norm HGB for a person my age. At what point is a transfusion needed not that I think I need one ,just curious.. does the Radiation treatments for prostatecancerad have any affect on HGB ?
Answered by Dr. Robert Galamaga 47 hours later
Brief Answer: Hello again. Detailed Answer: Normal hemoglobin for you would be 11-14. radiation could have an impact on bone marrow function and may contribute to anemia. NPlate is an amazing medication and looks like it is working well for you. with close followup from your hematologist this should be managed well over time. Wishing you all the best and good health. Dr G
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor